Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 86, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 23, 2007, 10:29 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 24, 2007, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Appanoose County, IA, Lucas County, IA, Monroe County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 11:34 PM CDT | FLASH FLOOD | 2 S Moravia, IA | OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER. |
| Aug 23, 11:36 PM CDT | FLASH FLOOD | Mystic, IA | HOMES BEING THREATENED BY FLASH FLOODING. |
| Aug 24, 12:45 AM CDT | FLASH FLOOD | Centerville, IA | SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 240331 FFWDMX IAC007-117-135-185-240930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1029 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... LUCAS COUNTY IN SOUTH CENTRAL IOWA... MONROE COUNTY IN SOUTH CENTRAL IOWA... NORTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 430 AM CDT FRIDAY. * AT 1027 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA. WAYNE COUNTY EMERGENCY MANAGEMENT REPORTS 3 FEET OF WATER RUNNING OVER COUNTY ROAD J22 EAST OF MILLERTON. ADDITIONALLY...HEAVY RAINFALL HAS OCCURRED OVER THE REST OF THE WARNED AREA AND FLASH FLOODING IS EXPECTED AS MORE RAINFALL ENTERS THE AREA YET TONIGHT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0329Z 180DEG 0KT 4093 9319 $$ JOHNSON
5 follow-up statements
000 WGUS73 KDMX 240436 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1128 PM CDT THU AUG 23 2007 IAC007-117-135-185-240930- APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA- 1128 PM CDT THU AUG 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MONROE...LUCAS...NORTHERN WAYNE AND NORTHERN APPANOOSE COUNTIES... AT 1126 PM CDT...RADAR INDICATES HEAVY RAIN OF 2 TO 5 INCHES HAS FALLEN OVER THE WARNED AREA. IN APPANOOSE COUNTY...JUST SOUTH OF MORAVIA...FOUR FEET OF FLOWING WATER IS OCCURRING OVER HIGHWAY 5. NEAR MYSTIC...ALONG HIGHWAY 2...SOME HOMES ARE BEING THREATENED BY FLOOD WATERS...AND STREET FLOODING IS BEING REPORTED IN CENTERVILLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA PERSONS IN SOUTHERN MONROE COUNTY AND NORTHERN APPANOOSE COUNTY ARE STRONGLY URGED TO AVOID TRAVEL OVERNIGHT TONIGHT DUE TO FLASH FLOODING CONDITIONS. THIS IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR SOUTHERN IOWA. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0428Z 180DEG 0KT 4093 9319 $$
000 WGUS73 KDMX 240536 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1232 AM CDT FRI AUG 24 2007 IAC007-117-135-185-240930- APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA- 1232 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MONROE...LUCAS...NORTHERN WAYNE AND NORTHERN APPANOOSE COUNTIES... AT 1226 AM CDT...RADAR INDICATES HEAVY RAIN OF 2 TO 5 INCHES HAS FALLEN OVER THE WARNED AREA. IN APPANOOSE COUNTY...JUST SOUTH OF MORAVIA...FOUR FEET OF FLOWING WATER IS OCCURRING OVER HIGHWAY 5. NEAR MYSTIC...ALONG HIGHWAY 2...SOME HOMES ARE BEING THREATENED BY FLOOD WATERS...AND STREET FLOODING IS BEING REPORTED IN CENTERVILLE. WALNUT CREEK AT MYSTIC IS REPORTED TO BE RISING RAPIDLY AT MYSTIC... THOUGH IT HAD NOT YET REACHED BANKFULL. ADDITIONAL HEAVY RAINFALL UP TO TWO INCHES IS EXPECTED TO FALL OVER PORTIONS OF THE WARNED AREA IN THE NEXT SEVERAL HOURS...ESPECIALLY OVER WAYNE AND APPANOOSE COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0532Z 180DEG 0KT 4093 9319 $$ VACHALEK
000 WGUS73 KDMX 240631 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 124 AM CDT FRI AUG 24 2007 IAC007-117-135-185-240930- APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA- 124 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MONROE...LUCAS...NORTHERN WAYNE AND NORTHERN APPANOOSE COUNTIES... AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS WITH HEAVY RAINFALL ENTERING NORTHERN APPANOOSE AND WAYNE COUNTIES...HEADING NORTHEAST AT 30 MPH. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS LIKELY IN THE SOUTHERN PORTION OF THE WARNED AREA. RADAR INDICATES HEAVY RAIN OF 3 TO NEARLY 7 INCHES HAS FALLEN OVER THE WARNED AREA. IN APPANOOSE COUNTY...JUST SOUTH OF MORAVIA...FOUR FEET OF FLOWING WATER WAS REPORTED OVER HIGHWAY 5. NEAR MYSTIC ...ALONG HIGHWAY 2...SOME HOMES ARE BEING THREATENED BY FLOOD WATERS...AND STREET FLOODING IS BEING REPORTED IN CENTERVILLE. WALNUT CREEK AT MYSTIC IS REPORTED TO BE RISING RAPIDLY AT MYSTIC... THOUGH IT HAD NOT YET REACHED BANKFULL. ADDITIONAL HEAVY RAINFALL UP TO TWO INCHES IS EXPECTED TO FALL OVER PORTIONS OF THE WARNED AREA IN THE NEXT SEVERAL HOURS...ESPECIALLY OVER WAYNE AND APPANOOSE COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0624Z 180DEG 0KT 4093 9319 $$ VACHALEK
000 WGUS73 KDMX 240732 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 227 AM CDT FRI AUG 24 2007 IAC007-117-135-185-240930- APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA- 227 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MONROE...LUCAS...NORTHERN WAYNE AND NORTHERN APPANOOSE COUNTIES... AT 224 AM CDT...RADAR INDICATES HEAVY RAIN OF 4 TO 8 INCHES HAS FALLEN OVER THE WARNED AREA. IN APPANOOSE COUNTY...JUST SOUTH OF MORAVIA...FOUR FEET OF FLOWING WATER IS OCCURRING OVER HIGHWAY 5. NEAR MYSTIC...ALONG HIGHWAY 2...SOME HOMES HAVE BEEN EVACUATED IN CENTERVILLE AND MYSTIC DUE TO FLOOD WATERS...AND STREET FLOODING IS BEING REPORTED IN CENTERVILLE. WATER IS NOW FLOWING OVER COUNTY ROAD T14 NORTH OF MYSTIC...HIGHWAY 2 JUST EAST OF THE CHARITON RIVER IS DOWN TO ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER. WALNUT CREEK AT MYSTIC IS REPORTED TO BE RISING RAPIDLY AT MYSTIC... THOUGH IT HAD NOT YET REACHED BANKFULL. ADDITIONAL HEAVY RAINFALL UP ONE OR MORE INCHES IS EXPECTED TO FALL OVER PORTIONS OF THE WARNED AREA IN THE NEXT HOUR...ESPECIALLY OVER WAYNE AND APPANOOSE COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0727Z 180DEG 0KT 4093 9319 $$ VACHALEK
000 WGUS73 KDMX 240835 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 331 AM CDT FRI AUG 24 2007 IAC007-117-135-185-240930- APPANOOSE IA-WAYNE IA-LUCAS IA-MONROE IA- 331 AM CDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR MONROE...LUCAS...NORTHERN WAYNE AND NORTHERN APPANOOSE COUNTIES... AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO AT TIMES HEAVY RAIN FALLING OVER THE WARNED AREA. CORYDON HAS RECEIVED 2.1 INCHES OF RAINFALL SINCE MIDNIGHT. RADAR INDICATES HEAVY RAIN OF 4 TO 9 INCHES HAS FALLEN OVER PORTIONS OF THE WARNED AREA IN THE PAST SIX HOURS. IN APPANOOSE COUNTY...JUST SOUTH OF MORAVIA...FOUR FEET OF FLOWING WATER WAS OCCURRING OVER HIGHWAY 5. NEAR MYSTIC EARLIER IN THE EVENING...ALONG HIGHWAY 2...SOME HOMES HAVE BEEN EVACUATED IN CENTERVILLE AND MYSTIC DUE TO FLOOD WATERS...AND STREET FLOODING IS BEING REPORTED IN CENTERVILLE. WATER IS NOW FLOWING OVER COUNTY ROAD T14 NORTH OF MYSTIC...HIGHWAY 2 JUST EAST OF THE CHARITON RIVER IS DOWN TO ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER. WALNUT CREEK AT MYSTIC IS REPORTED TO BE RISING RAPIDLY AT MYSTIC... THOUGH IT HAD NOT YET REACHED BANKFULL. ADDITIONAL HEAVY RAINFALL UP ONE OR MORE INCHES IS EXPECTED TO FALL OVER PORTIONS OF THE WARNED AREA IN THE NEXT HOUR...ESPECIALLY OVER WAYNE AND APPANOOSE COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARITON AND ALBIA EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4115 9265 4076 9264 4068 9357 4106 9356 TIME...MOT...LOC 0831Z 180DEG 0KT 4093 9319 $$ VACHALEK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:16 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Aug 23, 3:16 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT THU AUG 23 2007 ..UPDATED FOR TAFS... .DISCUSSION... AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SOUTHEAST NEBRASKA WITH A FRONTAL BOUNDARY SITUATED THROUGH SOUTHERN IA. THE BOUNDARY WILL SAG VERY SLOWLY SOUTH TONIGHT AND INTO THE DAY ON FRIDAY AND AREAS ALONG AND JUST NORTH OF THIS FEATURE WILL BE THE FOCUS FOR THUNDERSTORMS. WILL BE ADJUSTING THE FLASH FLOOD WATCH TO THE SOUTH FOR TONIGHT AND WILL COVER MUCH OF THE SOUTH CENTRAL AREAS THROUGH 18Z FRIDAY. ONE CONCERN IS THE DRY SLOT MOVING ACROSS NORTHERN KANSAS AND MAY LIMIT ACTIVITY AFTER THIS AFTERNOONS AND THE EARLY EVENING ACTIVITY IN ADVANCE OF THE SYSTEM. AT THIS TIME THOUGH EXPECT THUNDERSTORMS TO REFIRE OVERNIGHT AS THE STRENGTHENING LOW LEVEL JET POINTS INTO THE BOUNDARY. ACTIVITY LIKELY ONGOING ACROSS THE SOUTH ON FRIDAY MORNING THEN EXPECT THE ACTIVITY TO GRADUALLY DECREASE IN AREAL COVERAGE DURING THE DAY. GOOD NEWS IS LOCATIONS HARDEST HIT OVER THE PAST WEEK WILL SEE LIMITED RAINFALL OVER THE NEXT SEVERAL DAYS AND WILL GIVE A PERIOD FOR CONDITIONS TO IMPROVE. SOME LINGERING ACTIVITY IS POSSIBLE BEFORE 06Z FRIDAY NIGHT ACROSS THE SOUTHEAST BEFORE MOVING OUT OF THE AREA. A DECAYING MCS MAY REACH PORTIONS OF NORTHWEST IOWA LATE FRIDAY NIGHT AS ENOUGH KINEMATIC FORCING ASSOCIATED WITH AN APPROACHING SHORT WAVE AND COUPLED JET STRUCTURE MAY PROVIDE ENOUGH FORCING TO ALLOW THE SYSTEM TO UNDERCUT THE HIGH PRESSURE SYSTEM THAT WILL BE ENTERING THE NORTHERN PLAINS. SATURDAY AND SUNDAY SHOULD BE PLEASANT AND LESS HUMID WITH HIGH PRESSURE IN CONTROL. RETURN FLOW AND STRONG THETA-E ADVECTION ARRIVE SUNDAY NIGHT AS THE HIGH PRESSURE MOVES TO THE EAST. WARMER ON MONDAY THEN WILL MAINTAIN RETURNING CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY AS THE REMNANTS OF HURRICANE DEAN REMAIN ON TRACK FOR AN UPPER MIDWEST ARRIVAL. THESE SYSTEMS TYPICALLY CAN BE HEAVY RAIN PRODUCERS THEMSELVES AND WILL BECOME THE PRIMARY FOCUS ONCE CURRENT SITUATION FINALLY PUSHES OUT OF THE AREA. && .AVIATION...24/00Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM THURSDAY. IAZ049-050-059>062-070>075-081>086-092>097 && LONG TERM...DONAVON/FORSTER SHORT TERM/AVIATION...ALBRECHT/FORSTER/9/5/0
Hazardous weather outlook, Aug 23, 3:33 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT THU AUG 23 2007 IAZ049-050-059>062-070>075-081>086-092>097-242045- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE EVENING INTO THE OVERNIGHT HOURS. THERE IS SEVERE THREAT OF LARGE HAIL AND DAMAGING WINDS...ALONG WITH A POSSIBLE ISOLATED TORNADO. OTHERWISE THE MAIN THREAT WITH THE STORMS IS HEAVY RAINFALL...POTENTIALLY LEADING TO FLASH FLOODING CONCERNS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT THROUGH THURSDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. IAZ004>007-015>017-023>028-033>039-044>048-057-058-242045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 333 PM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. THE SEVERE THREAT HAS BEEN MINIMIZED ACROSS MUCH OF CENTRAL AND NORTHERN IOWA...BUT AT THIS TIME CANNOT BE COMPLETELY RULED OUT. DANGEROUS LIGHTNING...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE FRIDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FRIDAY...AND IS STILL TO BE DETERMINED FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALBRECHT
In the hours before
Local storm report, Aug 23, 6:54 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 2 S OSKALOOSA 41.26N 92.64W
08/23/2007 E70 MPH MAHASKA IA TRAINED SPOTTER
TREE LIMBS DOWN. FURNITURE KNOCKED OVER.
&&
ALBRECHTLocal storm report, Aug 23, 7:06 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG OSKALOOSA 41.29N 92.64W
08/23/2007 MAHASKA IA LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING HIGHWAY IN TOWN
0656 PM FLASH FLOOD OSKALOOSA 41.29N 92.64W
08/23/2007 MAHASKA IA LAW ENFORCEMENT
STREET FLOODING IN TOWN...CARS STALLED OUT IN WATER.
&&
ALBRECHTLocal storm report, Aug 23, 7:16 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST OTTUMWA 41.02N 92.42W
08/23/2007 E60 MPH WAPELLO IA AMATEUR RADIO
RAINING AT THE RATE OF 2 INCHES PER HOUR. SIX INCH TREE
LIMBS DOWNED.
0705 PM TSTM WND GST 2 S OTTUMWA 40.99N 92.42W
08/23/2007 E65 MPH WAPELLO IA TRAINED SPOTTER
&&Local storm report, Aug 23, 7:47 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLASH FLOOD OSKALOOSA 41.29N 92.64W
08/23/2007 MAHASKA IA EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODING THROUGHOUT THE
COUNTY...STALLED CARS...AND NO TRAVEL ADVISED. HIGHWAY 63
CONSTRUCTION AREA MUDDY AND FLOODED.
&&
ALBRECHTLocal storm report, Aug 23, 7:56 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
756 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 NE ELDON 40.93N 92.20W
08/23/2007 WAPELLO IA TRAINED SPOTTER
24 INCH TREE BRANCHES DOWN...ESTIMATED 70 MPH WIND. HEAVY
RAIN.
&&
ALBRECHTLocal storm report, Aug 23, 9:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 NE DERBY 40.95N 93.43W
08/23/2007 LUCAS IA LAW ENFORCEMENT
2 LARGE TREES DOWN 1.5 MILES NORTHEAST OF DERBY.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 4:27 AM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.